MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT KNIVES; KNIFE, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT KNIVES; KNIFE, OPHTHALMIC
Catalog Number 8065982665
Medical Device Problem Code Wrong Label (4073)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that the label on an ophthalmic cutting instrument box was incorrect.However, no procedure details or patient impact have been reported at this time.
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation for the report of wrong labeling; however, the attached customer photos confirm the reported issue of an incorrect product description on unit carton box label.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photo review confirms that the reported issue of wrong labeling on the unit carton boxes.The customer report also states that the gtin number is different on the case and on the box; however, this is not a discrepancy.The global trade item number (gtin) is a unique product id number issued to each trade item including higher levels of packaging (unit, case, pallet, etc.).The leading number is different to identify the different levels of packaging (i.E.2, 1, 0) from the cases down to the product package.Based on the evaluation of the information received, the investigation concluded that the root cause of the reported event is manufacturing related due to a data entry error within the labeling software where the description field was not updated, resulting in an incorrect label stating 2.8mm instead of 2.6mm and was missed at label verification and downstream inspection.An acceptance quality limit (aql) sampling is performed to ensure that the product meets release acceptance criteria.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CLEARCUT KNIVES
Common Device Name
KNIFE, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22467011
Report Number2523835-2025-00745
Device Sequence Number15477216
Product Code HNN
UDI-Device Identifier00380659826658
UDI-Public(01)00380659826658(17)290930(11)241021(10)173Y0R
Combination Product (Y/N)N
Initial Reporter CountryBU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065982665
Device Lot Number173Y0R
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date10/06/2025
Date Device Manufactured10/21/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown